About three years ago I began to have a sharp (sometimes dull) pain on the right side of my abdomen, just under the lowest rib. I also had terrible acid reflux. I had an endoscopy and was diagnosed with GERD and "possibly a mild whaet allergy" however, in the report the doctor sent to my GP, he claimed my "state of mind" was to blame. I have no idea what that means, since there was never a discussion of such a thing and, unless I'm a total kook, I didn't display any symptoms of mental instability. I was certainly not making it up; I had even gone to the ER for this pain. There, they did a sonogram on my abdomen and when the nurse rolled over the site of my pain, I squealed, asking, "what organ are you over now?" She replied that it was my kidney. Now, the previous year, I had had a formidable kidney infection that landed me in the hospital for four days and yes, the site of my new pain was similar to the side pain I had during the kidney infection. Still, the ER claimed nothing was wrong and sent me home with Vicodin for the pain. I noticed that when I pressed on the affected area, the pain subsided and I could feel a gurgling through what I guess is my stomach or upper intestine. The pain would then come and go and, finally went for a while. Then about a year ago it returned and I have it daily now. Not a day has gone by in the last six months without this pain, no matter how I change my diet. I think it is digestive because when I press on the painful area, it's like I can almost move whatever's in there forward in the digestive process. Yet, the pain never really goes away. At night, I can't sleep on my right side because the pain is so bad. I haven't been to the doctor since the endoscopy because I assume they don't know what's wrong, but I'm getting worried because it's now become permanent. The only medicine I take is Adderral. I know it's a terrible medicine and I hate how it makes me feel (fast heart rate, difficulty breathing, ticks) but the pressure's on to perform and college is not the time to break and find your own way to overcome concentration problems. Really, though, everyone else drinks cup after cup of coffee-- what's the difference? And I can't drink coffee because it makes me feel SO sick-- headaches, nausea, dizziness for days after I drink it. Tea is fine but doesn't work after a few weeks, and green tea is too strong.
Welcome to the MedHelp forum!
The symptoms could be exacerbation of the GERD. It could also be hiatal hernia. Treatment is a combination of drugs to reduce the acid and lifestyle changes. You will need to take a combination of medications (under medical supervision) like a proton pump inhibitor such as omeprazole, lansoprazole or pantoprazole empty stomach in the morning and an antacid gel after meals for complete relief. Possibility of H pylori infection too should be looked into by a carbon urea breath test and a combination antibiotic tried. Many a times a persisting H pylori infection can be the cause behind acidity not responding to treatment.
Life style changes that will help include: Avoid heavy meals and eat frequent small meals. Avoid too much of caffeine, tea, smoking, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Avoid lying down for least 2 hours after food. Maybe these tips will help you.
Maintain a stress diary. Clock in what you eat and the symptoms that appear. Maybe you will see a correlation. If you have ‘wheat allergy’ then you are gluten sensitive and you should avoid all things with gluten. Consult a gastroenterologist and a nutrition expert. Take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.